Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 38, NWS Charleston, SC

June 7, 2014Hampton County, Jasper County, South Carolina; Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 7, 2014, 7:19 PM EDT for Hampton County, Jasper County, South Carolina; Bulloch County, Effingham County, Screven County, Georgia. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2014, 7:19 PM EDT (23:19 UTC)
Expired
Jun 7, 2014, 8:15 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 32 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 7:25 PM EDTTSTM WND DMGKildare, GAWARNING POINT REPORTED TREE DOWN ON POWERLINE AT THE INTERSECTION OF HIGHWAY 21 AND CLYO-KILDARE ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 7, 7:35 PM EDTTSTM WND DMG2 Nw Shawnee, GAVERY LARGE LIMB OR THE TOP OF A TREE BLOWN DOWN INTO A FARM FIELD OFF HIGHWAY 21. RELAYED BY LOCAL SAVANNAH MEDIA. TIME ESTIMATED BASED ON RADAR.
Jun 7, 7:45 PM EDTTSTM WND DMG3 N Springfield, GAWARNING POINT REPORTED MULTIPLE TREES DOWN AT THE 4000 BLOCK OF SPRINGFIELD EGYPT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS52 KCHS 072319
SVRCHS
GAC031-103-251-SCC049-053-080015-
/O.NEW.KCHS.SV.W.0038.140607T2319Z-140608T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 719 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM NEWINGTON TO PINELAND...MOVING SOUTH AT
  15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PINELAND...GARNETT...ROBERTVILLE...KILDARE...OLIVER...TARBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3267 8151 3268 8113 3237 8096 3235 8167
TIME...MOT...LOC 2319Z 358DEG 12KT 3258 8149 3260 8115

$$
3 follow-up statements
635 
WWUS52 KCHS 072331
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT SAT JUN 7 2014

GAC031-103-251-SCC049-053-080015-
/O.CON.KCHS.SV.W.0038.000000T0000Z-140608T0015Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
731 PM EDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH...EFFINGHAM...HAMPTON AND JASPER
COUNTIES...

AT 731 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
KILDARE TO PINELAND...MOVING SOUTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARNETT...
PINELAND...ROBERTVILLE...SHIRLEY...SWITZERLAND...TARBORO...TILLMAN...
CLYO...EBENEZER...EGYPT...KILDARE...LEEFIELD...NEWINGTON...OLIVER...
SHAWNEE...SPRINGFIELD AND STILLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3267 8151 3268 8113 3237 8096 3235 8167
TIME...MOT...LOC 2331Z 358DEG 12KT 3254 8149 3256 8115

$$
295 
WWUS52 KCHS 072343
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT SAT JUN 7 2014

GAC031-103-251-SCC049-053-080015-
/O.CON.KCHS.SV.W.0038.000000T0000Z-140608T0015Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
743 PM EDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH...EFFINGHAM...HAMPTON AND JASPER
COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
EGYPT TO TARBORO...MOVING SOUTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...

AT 738 PM EDT...LAW ENFORCEMENT REPORTED TREES BLOWN DOWN ON POWERLINES
IN THE NORTHWEST PORTION OF EFFINGHAM COUNTY NEAR KILDARE.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARNETT...
PINELAND...ROBERTVILLE...SWITZERLAND...TARBORO...TILLMAN...CLYO...
EBENEZER...EGYPT...KILDARE...LEEFIELD...OLIVER...SHAWNEE...
SPRINGFIELD AND STILLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3257 8156 3264 8117 3237 8096 3235 8167
TIME...MOT...LOC 2343Z 358DEG 12KT 3244 8151 3250 8118

$$
817 
WWUS52 KCHS 072356
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT SAT JUN 7 2014

GAC251-SCC049-053-080006-
/O.CAN.KCHS.SV.W.0038.000000T0000Z-140608T0015Z/
SCREVEN GA-HAMPTON SC-JASPER SC-
756 PM EDT SAT JUN 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...HAMPTON
AND JASPER COUNTIES HAS BEEN CANCELLED...

LAT...LON 3247 8156 3251 8124 3247 8120 3246 8119
      3245 8120 3245 8121 3244 8120 3244 8121
      3242 8121 3239 8118 3238 8118 3237 8117
      3235 8167
TIME...MOT...LOC 2356Z 358DEG 12KT 3240 8154 3244 8126

$$

GAC031-103-080015-
/O.CON.KCHS.SV.W.0038.000000T0000Z-140608T0015Z/
BULLOCH GA-EFFINGHAM GA-
756 PM EDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF BULLOCH AND EFFINGHAM COUNTIES...

AT 756 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GRIFFIN LAKE TO BERRYVILLE...MOVING SOUTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
EBENEZER...EGYPT...SHAWNEE...SPRINGFIELD AND STILLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3247 8156 3251 8124 3247 8120 3246 8119
      3245 8120 3245 8121 3244 8120 3244 8121
      3242 8121 3239 8118 3238 8118 3237 8117
      3235 8167
TIME...MOT...LOC 2356Z 358DEG 12KT 3240 8154 3244 8126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:25 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 7, 5:25 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT JUN 7 2014

.SYNOPSIS...
A FRONT WILL CONTINUE TO DRIFT THROUGH THE REGION TONIGHT. THE FRONT
WILL GRADUALLY DISSIPATE BY SUNDAY WHILE ANOTHER COLD FRONT APPROACHES
FROM THE WEST. THIS FRONT WILL STALL AND WEAKEN WEST OF THE AREA THROUGH
MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
GRIDDED AND TEXT FORECASTS HAVE BEEN UPDATED TO REFLECT NEAR-TERM
MESOSCALE TRENDS. KCLX SHOWS TWO WELL PRONOUNCED MESOSCALE
BOUNDARIES. ONE...THE REMNANT SEA BREEZE CIRCULATION...EXTENDS
FROM EASTERN ALLENDALE SOUTH TO JUST WEST OF THE SAVANNAH AIRPORT
THEN BENDS SOUTH ALONG I-95. THIS SECOND IS AN OUTFLOW BOUNDARY
MOVING ACROSS EASTERN HAMPTON COUNTY THAT ORIGINATED FROM
CONVECTION ONGOING OVER NORTHERN COLLETON COUNTY. THE AIRMASS
AHEAD OF THESE FEATURES REMAINS ADEQUATELY MOIST AND UNSTABLE PER
07/21Z INSTABILITY PLOTS...SO EXPECT ADDITIONAL CONVECTION TO
FIRE OVER THE NEXT FEW HOURS ACROSS SOUTHEAST GEORGIA. THE SHORT
TERM ACTIVITY IS EXPECTED TO CONCENTRATE OVER ALLENDALE...HAMPTON...
SCREVEN AND POSSIBLY EFFINGHAM COUNTIES WHERE THE AFOREMENTIONED
BOUNDARIES ARE PROGGED TO INTERSECT AND COULD POSE A FLOOD THREAT.
FURTHER CONVECTIVE OUTFLOWS SHOULD SPARK ADDITIONAL CONVECTION TO
THE SOUTHWEST AS EVENING APPROACHES...BUT COVERAGE SHOULD NOT BE
AS GREAT AS INSOLATION BEGINS TO WANE WITH SUNSET.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
EXPECT A PRETTY TYPICAL WEATHER REGIME FOR THIS TIME OF YEAR DURING
THIS PERIOD WITH HIGHS NEAR 90/LOWS NEAR 70 AND MAINLY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. A COLD FRONT
APPROACHING FROM THE WEST SUNDAY WILL STALL OUT AS THE UPPER FLOW
BACKS AHEAD OF AN UPPER TROUGH/LOW OVER THE CENTRAL CONUS. THE FRONT
WILL WEAKEN INTO A TROUGH OF LOW PRESSURE AND REMAIN INLAND THROUGH
TUESDAY WHILE HEIGHTS ALOFT BUILD A BIT. MUCH OF THE CONVECTIVE
TRENDS WILL DEPEND ON THE TIMING OF SHORTWAVES ALOFT MOVING THROUGH
AROUND THE NORTHERN SIDE OF THE MID-LEVEL TROUGH OVER THE GULF OF
MEXICO BUT GENERALLY THE HIGHER CHANCES /CAPPED AT 40 PERCENT FOR
NOW/ WILL BE INLAND DURING THE AFTERNOON/EVENING. THE SEVERE THREAT
OVERALL IS LOW GIVEN THE EXPECTATION THAT MOST STORMS WILL BE OF THE
PULSE VARIETY. HOWEVER...LOCALLY ENHANCED RISKS ARE POSSIBLE
DEPENDING ON MESOSCALE BOUNDARIES SUCH AS THE SEA BREEZE AND
CONVECTIVE OUTFLOWS. THE BEST COMBO OF INSTABILITY AND SHEAR LOOKS
TO BE ON SUN SO THIS IS WHEN WE WOULD EXPECT A SLIGHTLY BETTER RISK
THAN MON/TUE. LOCALLY HEAVY RAINFALL/FLOODING WILL BE POSSIBLE EACH
DAY GIVEN THE HIGH PWAT VALUES AND WEAK STORM MOTIONS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A GENERAL SUMMERTIME PATTERN IS EXPECTED THROUGH MIDWEEK AS ONSHORE
FLOW PERSISTS AHEAD OF A TROUGH OF LOW PRESSURE SLOWLY SHIFTING OVER
THE MIDWEST AND OHIO VALLEY. SUFFICIENT LOW LVL MOISTURE WILL BE IN
PLACE FOR AT LEAST A SLIGHT CHANCE TO CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE SOUTHEAST WHILE TEMPS PEAK IN THE UPPER 80S TO
AROUND 90 WEDNESDAY AND THURSDAY AFTERNOON. MUCH UNCERTAINTY REMAINS
AS WE HEAD INTO THE WEEKEND...BUT THE GENERAL CONSENSUS IS THAT
ENERGY ASSOCIATED WITH THE LOW TO OUR NORTHWEST WILL EVENTUALLY
SHIFT OVER THE MID ATLANTIC AND SOUTHEAST STATES DURING THE
WEEKEND...THUS PROVIDING ADDITIONAL SHOWER AND THUNDERSTORM CHANCES
THROUGH LATE WEEK. OVERALL HIGH TEMPS SHOULD REMAIN IN THE UPPER 80S
TO AROUND 90 THROUGH THE WEEKEND...WITH OVERNIGHT LOWS NEAR 70 AWAY
FROM THE COAST.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THE BIGGEST NEAR TERM CONCERN FOR THE TERMINALS IS THE POTENTIAL
FOR DIRECT IMPACTS FROM THUNDERSTORMS. KCHS ALREADY HAS
THUNDERSTORMS IN THE VICINITY AND THE TAF HAS BEEN INITIALIZED
WITH VCTS. I HAVE ALSO ADDED A TEMPO FOR MVFR TS CONDITIONS
BETWEEN 18Z-20Z. THEREAFTER...THE THINKING IS THAT THE ACTIVITY
WILL SHIFT SOUTHWESTWARD TOWARDS KSAV. AS SUCH...I HAVE A SIMILAR
TEMPO AT KSAV BETWEEN 20Z-23Z. OVERNIGHT...ACTIVITY SHOULD DIMINISH
AND BOTH SITES ARE VFR THROUGH INTO EARLY SUNDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT
RESTRICTIONS EACH AFTERNOON/EARLY EVE DUE TO SHOWERS/THUNDERSTORMS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
TONIGHT...THE WEAK FRONT THAT IS CURRENTLY LAYING ACROSS THE LOCAL
WATERS FROM WEST TO EAST WILL DISSIPATE AND A MUCH MORE UNIFORM FLOW
REGIME WILL SETTLE IN. EASTERLY FLOW MAY BACK A BIT MORE
EAST-NORTHEASTERLY AND WINDS WILL BE 10 KT THROUGH MOST OF THE
NIGHT. SEAS WILL GENERALLY BE 2 FT WITHIN 20 NM AND 2-3 FT BEYOND.

SUNDAY THROUGH THURSDAY...ATLANTIC HIGH PRESSURE WILL REMAIN
CENTERED TO THE EAST OF THE WATERS WHILE A TROUGH OF LOW PRESSURE
PERSISTS INLAND. THIS PATTERN WILL MEAN MOSTLY SOUTHERLY WINDS 15 KT
OR LESS...MAINLY HIGHEST NEAR THE COAST EACH AFTERNOON WITH THE SEA
BREEZE. SEAS GENERALLY 3 FT OR LESS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jun 7, 3:58 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT JUN 7 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-082000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
358 PM EDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THIS EVENING ACROSS
THE REGION. SOME AREAS COULD SEE TORRENTIAL DOWNPOURS WITH A
POTENTIAL FOR LOCALIZED FLOODING OR PONDING IN STRONGER STORMS.
THE COVERAGE OF STORMS SHOULD DIMINISH DURING THE LATE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-082000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
358 PM EDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 7, 3:40 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     FLASH FLOOD      1 E LADSON              32.98N  80.09W
06/07/2014                   CHARLESTON         SC   SOCIAL MEDIA

            1 CAR FLOODED AND PARKING LOT IMPASSABLE AT ASHTON
            WOODS APARTMENTS.

&&

EVENT NUMBER CHS1400666
Local storm report, Jun 7, 3:46 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     FLASH FLOOD      4 WSW LADSON            32.96N  80.17W
06/07/2014                   DORCHESTER         SC   911 CALL CENTER

            WARNING POINT REPORTED OLD TROLLEY ROAD CLOSED DUE TO
            FLOODING BETWEEN TRAVELERS BOULEVARD AND SPRINGVIEW
            LANE. DISABLED VEHICLE IN ROAD WITH PEOPLE STUCK IN THE
            WATER.

&&

EVENT NUMBER CHS1400667

TIMTE
Local storm report, Jun 7, 4:22 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HEAVY RAIN       3 SSW SUMMERVILLE       32.99N  80.20W
06/07/2014  M2.94 INCH       DORCHESTER         SC   AMATEUR RADIO

&&

EVENT NUMBER CHS1400668
Special weather statement, Jun 7, 5:29 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT SAT JUN 7 2014

SCZ042-047-072200-
HAMPTON-INLAND JASPER-
529 PM EDT SAT JUN 7 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 600 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR CAMP BRANCH...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMP BRANCH...CUMMINGS...POSSUM CORNER...NIXVILLE...GRAYS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3259 8104 3275 8123 3287 8106 3278 8090
TIME...MOT...LOC 2129Z 035DEG 8KT 3279 8103
Local storm report, Jun 7, 5:30 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HEAVY RAIN       1 WSW LADSON            32.98N  80.13W
06/07/2014  M2.84 INCH       DORCHESTER         SC   TRAINED SPOTTER

&&

EVENT NUMBER CHS1400669

TIMTE
Special weather statement, Jun 7, 7:05 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT SAT JUN 7 2014

GAZ088-100-101-SCZ042-047-072330-
BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
705 PM EDT SAT JUN 7 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 730 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SHEPPARDS TO
TUCKASEE KING TO PINELAND...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARNETT...SHEPPARDS...NEWINGTON...ROBERTVILLE...OAKY...KILDARE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3269 8165 3263 8138 3267 8104 3252 8092
      3241 8122 3246 8157
TIME...MOT...LOC 2305Z 330DEG 7KT 3261 8153 3256 8132
          3263 8112

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:11 PM EDTSpecial Marine WarningCHS2 hr
Jun 6, 8:44 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester61 min
Jun 6, 9:10 PM EDTSpecial Marine WarningCHS2 hr
Jun 6, 9:19 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester42 min
Jun 6, 9:32 PM EDTSpecial Weather StatementCHSBeaufort28 min
Jun 7, 2:10 PM EDTSpecial Weather StatementCHSColleton35 min
Jun 7, 2:27 PM EDTSpecial Weather StatementCHSDorchester33 min
Jun 7, 2:32 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester58 min
Jun 7, 3:01 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Dorchester59 min
Jun 7, 3:11 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Colleton, Dorchester2 hr
Jun 7, 3:49 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Dorchester56 min
Jun 7, 5:29 PM EDTSpecial Weather StatementCHSHampton31 min
Jun 7, 5:47 PM EDTAreal Flood AdvisoryCHSAllendale, Colleton, Hampton58 min
Jun 7, 6:15 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton, Jasper60 min
Jun 6, 8:13 PM EDTSpecial Weather StatementCHSChatham32 min
Jun 7, 7:05 PM EDTSpecial Weather StatementCHSEffingham25 min
Jun 7, 7:54 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham66 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.